# SDR 20000927SH002

- Difficulty date: September 8, 2000
- Submitted: September 26, 2000
- Operation: General aviation
- Aircraft: N830Q
- Make and model: Beech 58
- Aircraft serial: TH368
- Aircraft time: 12,805 hours
- Engine: Cont IO520CB
- Engine time: 1,646 hours
- Propeller: Mcauly D2AF34C30
- System (JASC): 6123 · Propeller Feathering/Reversing
- Part: Counterweight
- Part number: 1D41701
- Condition: Departed
- Component: Propeller, Mcauly
- Stage of operation: TO
- How discovered: V
- Nature of condition: E
- Precautionary procedure: C

## Discrepancy

DURING THE TAKEOFF ROLL, THE PILOT EXPERIENCED A SEVERE VIBRATION.  THE PILOT ABORTED THE TAKEOFF AND SHUT DOWN THE ENGINES.  AN INSPECTION OF THE AIRCRAFT REVEALED THAT A FEATHERING COUNTERWEIGHT ON THE LEFT PROPELLER HAD FAILED, DEPARTING THE AIRCRAFT AND DAMAGED THE SPINNER AND OPPOSITE BLADE.  THE SEARCH FOR THE COUNTERWEIGHT IN THE SURROUNDING AREA HAS BEEN UNSUCCESSFUL  (X).
